Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Leg cramps at night, especially after bowling, am diabetic.

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 537 Questions
i am diabetic and often suffer leg cramps during the night that wakes me and takes walking around before i can lay back down. They can be either in the back of my thigh, calf and even from my foot up the front of my XXXXXXX bone. I bowl 3 leagues a week and seems to happen on nights after bowling
Posted Tue, 8 May 2012 in Diabetes
Answered by Dr. Sujeet N Charugulla 42 minutes later
Hello and thanks for your query.

I shall make an effort to provide you with good professional recommendations specific to your questions.

I understand your leg cramps are of concern.

The drugs you are on (Pioglitazone and Metformin) have one thing in common. That is the side effect of muscle pain. Although a minor issue with very few people experiencing it, it is a mentioned problem.

Now, this muscle metabolism - you would know how important it is especially in a diabetic; on top of that to lead a normal life of a sportsman that you already are - especially when the demands are high (like when you are bowling) the utility functions are not purely perfect due to your diabetes. But, the drugs are helping in the uptake of glucose in the demanding muscles.

The problem comes when the demand is excess - hence you get these cramps only on the nights after the bowling, which subside eventually and get you going for the next day of bowling. You will need some minor modifications of your style of playing - perhaps you discuss with a trainer.

And a good warm up, before you start the game sometime helps.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you and I shall be glad to answer any further apprehensions.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor